# SDR 95ZZZX5208

- Difficulty date: September 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3033C
- Make and model: Beech J35
- Aircraft serial: D5688
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Snap Ring
- Part number: NAS50200
- Condition: Failed
- Location: Rt Mlg
- Part time: 3,856 hours
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

DURING TAXI AFTER REFUELING, OPERATOR HEARD LOUD BANG & TAXIED TO HANGAR.  MX FND HOLE IN TOP OF RT WING (APPROX 2 INCHES IN DIA), DIRECTLY ABOVE TOP OF RT MLG.  FURTHER INVEST REVEALED RT MLG BARREL END PLUG HAD LEFT STRUT DUE TO FAILURE OF RETAINING RING.  UNABLE TO LOCATE FAILED RING.  LOG RESEARCH REVEALED RT STRUT RESEALED APPROX 300 HRS PREV.  FURTHER LOG RSRCH REVEALED NO DOCUMENTED LANDING GEAR DISASSY/INSP PER MFG 2,000 HR REQUIREMENT SINCE PLANE MFG IN 9/58.  WITH THESE FACTS, LOGICAL SURMISE WOULD BE RETAINING RING FAILED DUE TO CORROSION & FATIGUE HAVING BEEN IN SERVICE SINCE 1958.  IF JUST 1 OF MANY OPERATORS IN LAST 37 YRS HAD COMPLIED WITH MX REQUIREMENT, DAMAGE COULD HAVE BEEN AVOIDED.
